Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 11, 2020, 9:07 AM CST for Lawrence County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 9:07 AM CST (15:07 UTC)
- Expired
- Jan 11, 2020, 12:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 133 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 11:30 AM CST | FLASH FLOOD | Loretto, TN | ALL LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WGUS54 KOHX 111507
FFWOHX
TNC099-111800-
/O.NEW.KOHX.FF.W.0001.200111T1507Z-200111T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
907 AM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Lawrence County in Middle Tennessee...
* Until noon CST.
* At 906 AM CST, emergency management reported heavy rain and
flooding across the warned area. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Lawrenceburg, Loretto, St. Joseph, Ethridge, Henryville, Leoma,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8760 3504 8759 3503 8759 3504 8758
3505 8758 3506 8759 3541 8749 3543 8725
3501 8737
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 6:26 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 11, 6:26 AM CST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 AM CST Sat Jan 11 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove early this morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be in good shape. && .AVIATION... 12Z TAF DISCUSSION. A strong line of thunderstorms will be moving through middle TN today. Tried to time the onset as best I could. Expect it to be around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around 20-21Z. Even before and after the line very strong gusty winds to 25-35kts are expected today. This will mean more LLWS potential. Expect CIGs to be MVFR today and IFR/LIFR especially in the heavier rain. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A wind advisory will continue to be in effect for all of Middle Tennessee through the afternoon hours today. Gust to around 45 mph will be possible. Some strong to a few severe thunderstorms will be possible this morning through the afternoon hours. Main concerns will be strong to damaging winds and possibly isolated tornadoes mainly south of I-40. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Jan 11, 7:55 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 1 S DOVER 36.47N 87.84W
01/11/2020 STEWART TN EMERGENCY MNGR
JUST SOUTH OF DOVER...NUMEROUS TREES AND POWER LINES
DOWN. 730 HOMES WITHOUT POWER
&&
EVENT NUMBER OHX2000001
21Local storm report, Jan 11, 8:09 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN TRAINED SPOTTER
TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD
&&
EVENT NUMBER OHX2000002
21Local storm report, Jan 11, 8:15 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
815 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM NON-TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN TRAINED SPOTTER
TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD
&&
CORRECTED EVENT...FATALITIES...INJURIES
EVENT NUMBER OHX2000002
21Local storm report, Jan 11, 8:30 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES ON POWER LINES ALONG HWY 48 SOUTH.
&&
EVENT NUMBER OHX2000003
21Local storm report, Jan 11, 8:39 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN PUBLIC
CARPORT TORN APART AND BLOWN INTO FRONT YARD
&&
EVENT NUMBER OHX2000004
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.